Veterinary questions? Ask a Vet for Answers ASAP
Hi there, you are through to Dr Linda. I'm just reviewing you question and typing my reply, which will take a few minutes.
I understand. Hopefully I can help.
I'm sorry to hear Lilly is experiencing these symptoms.
Is she generally a sensitive dog prone to stomach upset?
In the days after the anaesthetic, did she seem ok?
Do you know if the vet has done a blood sample to check her liver and kidney function in the last few months?
Ok, thank you.
Blood in the poo, in her case, could be caused by a few things including:
( 1 of 2 ) Typing...
The main risks would be significant blood loss leading to shock and anaemia, dehydration and being in pain.
I would want to ensure her gums are nice and pink and wet.
She should also be happy, sociable and playful.
We should be able to tempt her with some extra tasty food such as warm chicken.
If not, I wouldn't hesitate to bring her to an emergency vet. This is the kind of case they would see frequently.
They will check her over and may run some tests such as a blood test to check for infection and assess her red blood cell levels.
Treatment may consist of:
It is likely you will be asked to stop the Inflacam, though this should be discussed with Lilly's primary vet. I would certainly hold off on any further doses for now.
Not at all.
Please do feel welcome to keep me updated. This window will stay open for at least a few more days.
Wishing Lilly a very speedy recovery.
Hi there, how is Lilly getting on today?